# SDR KCSA20120806009

- Difficulty date: August 6, 2012
- Submitted: August 9, 2012
- Operation: Air carrier
- Aircraft: N708CK
- Make and model: Boeing 747 212B
- Aircraft serial: 21937
- Aircraft time: 102,169 hours, 19,367 cycles
- Engine: Pwa JT9D7Q
- Engine time: 51,556 hours, 10,794 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Malfunctioned
- Location: Nr 3
- Stage of operation: CL
- How discovered: O
- Nature of condition: E
- Precautionary procedure: E, A

## Discrepancy

CLIMBING THRU FL 26.0 NR 3 ENGINE EXPERIENCED A LOUD BANG FOLLOWED BY VIBRATION.  ENGINE WAS SHUTDOWN IAW QRH PROCEDURES, NO FIRE LIGHT ILLUMINATED.  AFTER SHUTDOWN, OIL PRESSURE READS 6 PSI AND N2 RPM 21%. TOTAL FLIGHT TIME ENGINE WINDMILLED 58 MINUTES.  TIME OFF FAILURE 2205Z.  MAX EGT OBSERVED WAS 818°C FOR A 25 SECOND DURATION.  UPON PERFORMING QRH PROCEDURE IN SHUTTING DOWN ENGINE, EGT RETURNED BACK TO NORMAL LIMITS.
